Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 209, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 18, 2019, 11:58 PM CDT for 4 counties in Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2019, 11:58 PM CDT (04:58 UTC)
- Expired
- Jun 19, 2019, 12:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Adair County, OK, Cherokee County, OK, Muskogee County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 52 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
597
WUUS54 KTSA 190458
SVRTSA
OKC001-021-101-145-190545-
/O.NEW.KTSA.SV.W.0209.190619T0458Z-190619T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1158 PM CDT Tue Jun 18 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Adair County in northeastern Oklahoma...
Eastern Wagoner County in northeastern Oklahoma...
Cherokee County in east central Oklahoma...
Northeastern Muskogee County in east central Oklahoma...
* Until 1245 AM CDT.
* At 1157 PM CDT, a severe thunderstorm was located near Wagoner. A
second severe thunderstorm was located 5 miles south of Peggs.
Both thunderstorms were moving southeast at 25 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations in or near the path include...
Muskogee... Tahlequah...
Wagoner... Fort Gibson...
Okay... Hulbert...
Tullahassee... Eldon...
Proctor... Christie...
Peggs... Cookson...
Cherokee Landing State Park... Scraper...
Sequoyah State Park... Lost City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3609 9460 3564 9490 3586 9549 3608 9540
3607 9512 3613 9512
TIME...MOT...LOC 0457Z 303DEG 23KT 3594 9534
HAIL...1.25IN
WIND...<50MPH
$$2 follow-up statements
446
WWUS54 KTSA 190538
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1238 AM CDT Wed Jun 19 2019
OKC101-145-190547-
/O.CAN.KTSA.SV.W.0209.000000T0000Z-190619T0545Z/
Wagoner OK-Muskogee OK-
1238 AM CDT Wed Jun 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAGONER AND
NORTHEASTERN MUSKOGEE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
LAT...LON 3602 9465 3564 9490 3576 9513 3581 9513
3581 9522 3582 9523 3597 9493 3599 9483
3604 9478
TIME...MOT...LOC 0537Z 292DEG 25KT 3583 9503
$$
OKC001-021-190545-
/O.CON.KTSA.SV.W.0209.000000T0000Z-190619T0545Z/
Adair OK-Cherokee OK-
1238 AM CDT Wed Jun 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WEST CENTRAL ADAIR AND SOUTHERN CHEROKEE COUNTIES...
At 1237 AM CDT, a severe thunderstorm was located 6 miles southwest
of Tahlequah. A second storm was over Eldon. Both storms were moving
southeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Tahlequah... Cookson...
Eldon... Proctor...
Cherokee Landing State Park... Christie...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3602 9465 3564 9490 3576 9513 3581 9513
3581 9522 3582 9523 3597 9493 3599 9483
3604 9478
TIME...MOT...LOC 0537Z 292DEG 25KT 3583 9503
HAIL...1.00IN
WIND...<50MPH
$$420
WWUS54 KTSA 190545
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1245 AM CDT Wed Jun 19 2019
OKC001-021-190555-
/O.EXP.KTSA.SV.W.0209.000000T0000Z-190619T0545Z/
Adair OK-Cherokee OK-
1245 AM CDT Wed Jun 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ADAIR AND
SOUTHERN CHEROKEE COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire.
LAT...LON 3602 9465 3564 9490 3576 9513 3581 9513
3581 9522 3582 9523 3597 9493 3599 9483
3604 9478
TIME...MOT...LOC 0545Z 303DEG 23KT 3581 9499
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:57 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 18, 9:57 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Tulsa OK 957 PM CDT Tue Jun 18 2019 .DISCUSSION... Area of storms, some severe pushing southeast across parts of northeast Oklahoma this evening. The strongest storms have occurred across Osage, Tulsa and Rogers counties this evening with the Skiatook mesonet reporting a 71 mph gust. Further northeast, outflow has raced ahead of the leading edge across Craig and Ottawa counties which indicates severe potential may be less to the northeast of Tulsa. Severe threats of straight line winds and large hail will continue with ongoing activity, with primarily straight line winds with additional activity that is expected later tonight. Have tweaked pops some through 06z, rest of the overnight has been left as is. Updated ZFP already sent. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23
Hazardous weather outlook, Jun 18, 4:56 PM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 PM CDT Tue Jun 18 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 PM CDT Tue Jun 18 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
TORNADO.
RISK...Limited.
AREA...Portions of northeast Oklahoma mainly northwest of
I-44.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing...although best chances will be late evening
and overnight.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...This evening and overnight.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...This evening and overnight.
DISCUSSION...
Isolated thunderstorms have developed across portions of north
central Oklahoma late this afternoon. These storms may eventually
drift into portions of northeast Oklahoma mainly northwest of
Interstate 44. These storms will have the potential to be severe
with strong gusty winds and large hail the main concern. Any
discrete cells will pose a limited risk of tornadoes through the
evening hours, mainly near the Oklahoma...Kansas state line. In
addition, very heavy rainfall will be likely in the stronger
thunderstorms and with the slow storm motions expected, localized
flash flooding will be possible.
Thunderstorms across Kansas and other storms well to our west
should eventually develop into multiple clusters of storms and
move into eastern Oklahoma mainly after midnight. These storms are
expected to sweep east into northwest Arkansas late tonight. Strong
damaging winds and heavy rainfall will be the main concern, with the
greatest threat for severe weather across northeast Oklahoma.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential...High Wind Potential...Dangerous
Heat Potential.
SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Thunderstorms could still be ongoing across portions of far eastern
Oklahoma and western Arkansas Wednesday morning. Additional
thunderstorms will develop Wednesday afternoon and continue into
Wednesday night in the vicinity of a cold front across southeast
Oklahoma and into northwest Arkansas. These storms will have the
potential to be strong to severe with strong gusty winds, large hail
and heavy rainfall possible.
The next significant chance of showers and thunderstorms will
come over the weekend and into early next week as a slow moving
storm system affects the region. Some of these storms could
be severe. Heavy rainfall will also be possible.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Jun 18, 10:29 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1029 PM CDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 3 S COLLINSVILLE 36.32N 95.84W
06/18/2019 E1.00 INCH TULSA OK PUBLIC
QUARTER HAIL REPORTED AT 116TH STREET NORTH AND HIGHWAY
169.
&&
BLHLocal storm report, Jun 18, 10:44 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1044 PM CDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HAIL 2 S COLLINSVILLE 36.34N 95.84W
06/18/2019 E1.00 INCH TULSA OK PUBLIC
&&
BLHLocal storm report, Jun 18, 11:04 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1104 PM CDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND DMG 3 SSW COLLINSVILLE 36.32N 95.86W
06/18/2019 TULSA OK PUBLIC
TREE APPROXIMATELY 12 INCHES IN DIAMETER BLOWN DOWN
&&
BLHLocal storm report, Jun 18, 11:18 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1118 PM CDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM HAIL MAZIE 36.11N 95.36W
06/18/2019 E1.00 INCH MAYES OK EMERGENCY MNGR
&&
BLHLocal storm report, Jun 18, 11:27 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1127 PM CDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM FUNNEL CLOUD 4 SSW BARNSDALL 36.51N 96.19W
06/18/2019 OSAGE OK TRAINED SPOTTER
&&
BLHLocal storm report, Jun 18, 11:36 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1136 PM CDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM HAIL 3 SW COLLINSVILLE 36.33N 95.88W
06/18/2019 E1.50 INCH TULSA OK PUBLIC
&&
BLHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:14 PM CDT | Special Weather Statement | TSA | Osage | 46 min |
| Jun 18, 7:26 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| Jun 18, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Jun 18, 8:15 PM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Jun 18, 8:23 PM CDT | Tornado Warning | TSA | Osage | 40 min |
| Jun 18, 8:34 PM CDT | Special Weather Statement | TSA | Nowata | 26 min |
| Jun 18, 9:01 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 44 min |
| Jun 18, 9:19 PM CDT | Special Weather Statement | TSA | Ottawa | 26 min |
| Jun 18, 9:31 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 44 min |
| Jun 18, 9:47 PM CDT | Special Weather Statement | TSA | Ottawa | 28 min |
| Jun 18, 10:06 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 39 min |
| Jun 18, 10:12 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 48 min |
| Jun 18, 10:41 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 49 min |
| Jun 18, 10:46 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 44 min |
| Jun 18, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Rogers, Wagoner | 49 min |
| Jun 19, 2:48 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more | 57 min |
| Jun 19, 2:56 AM CDT | Special Weather Statement | TSA | McIntosh, Okmulgee | 34 min |
| Jun 19, 3:19 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 56 min |
| Jun 19, 3:33 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Ottawa | 117 min |
| Jun 19, 3:45 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 60 min |
| Jun 19, 3:53 AM CDT | Special Weather Statement | TSA | Mayes, Wagoner | 52 min |
| Jun 19, 4:09 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Sequoyah | 51 min |
| Jun 19, 4:28 AM CDT | Special Weather Statement | TSA | Delaware | 47 min |
| Jun 19, 5:01 AM CDT | Special Weather Statement | TSA | Adair | 44 min |
| Jun 19, 8:48 AM CDT | River Flood Warning | TSA | Nowata | 31 hr |
| Jun 19, 5:55 PM CDT | Special Weather Statement | TSA | Choctaw | 35 min |
| Jun 19, 6:01 PM CDT | Special Weather Statement | TSA | Choctaw | 29 min |
| Jun 19, 6:34 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.